Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 428, NWS Atlanta, GA

August 7, 20234 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2023, 2:54 PM EDT for 4 counties in Georgia. It was in force for 51 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2023, 2:54 PM EDT (18:54 UTC)
Expired
Aug 7, 2023, 3:45 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Fannin County, GA, Gilmer County, GA, Towns County, GA, Union County, GA

The radar

The Knoxville radar (KMRX), 160 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:55 PM EDTTSTM WND DMG2 Nnw Epworth, GAA tree and power lines were reported down on Cherokee Lane.
Aug 7, 3:05 PM EDTTSTM WND DMGBlue Ridge, GAA tree was reported down on Mineral Springs Rd in Blue Ridge.
Aug 7, 3:07 PM EDTTSTM WND DMG1 N Morganton, GAA tree was reported down on Forge Mill Rd.
Aug 7, 3:07 PM EDTTSTM WND DMG2 N Morganton, GAA tree was downed on Ridgeview Rd.
Aug 7, 3:15 PM EDTTSTM WND GST 602 Nw Blue Ridge, GAMesonet station UGA50 Blue Ridge.
Aug 7, 3:15 PM EDTTSTM WND GST 602 Nw Blue Ridge, GAMesonet station UGA50 Blue Ridge.
Aug 7, 3:15 PM EDTTSTM WND GST 602 Nw Blue Ridge, GAUGS mesonet station UGA50 near Blue Ridge.
Aug 7, 3:23 PM EDTTSTM WND DMG1 W Dial, GAA tree was reported down in the 11000 block of Aska Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 11:40 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1864 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

960 
WUUS52 KFFC 071854
SVRFFC
GAC111-123-281-291-071945-
/O.NEW.KFFC.SV.W.0428.230807T1854Z-230807T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
254 PM EDT Mon Aug 7 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Western Towns County in northeastern Georgia...
  Northeastern Gilmer County in north central Georgia...
  Union County in north central Georgia...
  Fannin County in north central Georgia...

* Until 345 PM EDT.

* At 253 PM EDT, severe thunderstorms were located along a line
  extending from near Copperhill to near Higdon to near Mountaintown,
  moving east at 45 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Blue Ridge, Hiawassee, Blairsville, Young Harris, Morganton,
  Suches, Blue Mountain Shelter, Gumlog, Higdon, Loving, Jones Creek,
  Woods Hole Shelter, Epworth, Pisgah, Mineral Bluff, Vogel State
  Park, Cherry Log, Gaddistown, Hemp, and Margret.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3499 8374 3487 8368 3473 8390 3474 8395
      3472 8398 3468 8400 3473 8454 3487 8450
      3499 8450
TIME...MOT...LOC 1853Z 268DEG 39KT 3499 8445 3488 8440 3473 8453 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$
1 follow-up statement
116 
WWUS52 KFFC 071913
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Mon Aug 7 2023

GAC111-123-281-291-071945-
/O.CON.KFFC.SV.W.0428.000000T0000Z-230807T1945Z/
Towns GA-Gilmer GA-Union GA-Fannin GA-
313 PM EDT Mon Aug 7 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WESTERN TOWNS...NORTHEASTERN GILMER...UNION AND NORTHEASTERN
FANNIN COUNTIES...

At 312 PM EDT, severe thunderstorms were located along a line
extending from Culberson to near Nottely Dam to near Cherry Log,
moving east at 50 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Blue Ridge, Hiawassee, Blairsville, Young Harris, Morganton, Suches,
Blue Mountain Shelter, Gumlog, Loving, Jones Creek, Woods Hole
Shelter, Mineral Bluff, Vogel State Park, Cherry Log, Gaddistown,
Hemp, Margret, Brasstown Bald, Nottely Dam, and Hurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3473 8449 3488 8434 3499 8432 3499 8374
      3487 8368 3473 8390 3474 8395 3472 8398
      3468 8400
TIME...MOT...LOC 1912Z 265DEG 42KT 3501 8416 3491 8411 3473 8437 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:27 PM EDT, 27 minutes earlier.

Area forecast discussion, Aug 7, 2:27 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
227 PM EDT Mon Aug 7 2023

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 430 AM EDT Mon Aug 7 2023

Key Messages:

 - There is an Enhanced Risk (Level 3 of 5) of thunderstorms with
   damaging winds across northern Georgia this afternoon and
   evening.

 - A Heat Advisory has been issued for central Georgia from noon
   to 8 PM today, and precautions should be taken to avoid heat
   related illnesses.

 - Thunderstorms activity should continue in the region Tuesday,
   with a Slight Risk (Level 2 of 5) for severe weather in central
   Georgia.

Today & Tonight:

Today is shaping up to be one of those days where hot conditions
come to a crashing end as severe storms roll through. An
unseasonably strong trough will track through the Ohio Valley
today. This will provide the lift and shear necessary to support
storm development and maintenance. Meanwhile the heat and humidity
ahead of the approaching trough will result in SBCAPE values of
2500 to 4000 j/kg (per HREF guidance), ample fuel for strong
updrafts. Storms are ongoing in an unstable environment across
Tennessee and Kentucky already. As the morning progresses CAM
guidance suggests this activity will gradually congeal into a more
cohesive line, before it becomes more cold pool driven and surges
through northern Georgia this afternoon and evening. Trends in
the HRRR guidance suggest the line of storms will arrive in the
Atlanta Metro between 4 PM and 7 PM. Due largely to the
unseasonably strong shear, there is an above average threat for
widespread damaging winds with the storms today. Wind gusts in the
50 to 70 mph range could occur with the strongest storms, and
peak gusts near 80 mph aren't out of the realm of possibility. The
SPC has issued an Enhanced Risk (level 3 of 5) to highlight this
potential wind threat. With gusts of this magnitude, tree and
power line damage can be anticipated in the region. Please be sure
to heed any warnings issued for your area. The potential for
other hazards (tornados, large hail or flooding) are lower.

As noted above, heat will be a concern today. The core of the
heat is anticipated south of Interstate 20 where temperatures in
the mid to upper 90s will combine with dewpoints in the mid 70s to
produce heat indices in the 105 to 110 degree range. A Heat
Advisory has been issued to highlight increased potential for heat
related illnesses. Precautions should be taken to stay cool and
hydrated, especially as we are moving through the initial
practices for many fall sports.

The Outlook for Tuesday:

Another weak shortwave will slide east from Texas on Tuesday. As
this wave progresses through Mississippi, Alabama and Georgia it
should interact with a stationary frontal boundary left over from
todays activity. The result should be thunderstorm development
and potentially another MCS. This time though it looks like
central and southern Georgia would be zone favored for peak
activity. Isolated severe weather is possible (particularly
damaging winds) and the SPC has a Slight Risk (level 2 of 5) for
portions of Georgia.

With the storms most likely arriving during the morning and
afternoon hours, temperatures could be depressed in central
Georgia on Tuesday. We nudged our temperature forecast down by a
couple of degrees in this area, though additional decreases may be
necessary if model trends favoring rain and cloud cover continue.

Albright

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 430 AM EDT Mon Aug 7 2023

As we approach mid-week and move toward the weekend, the mid-level
ridge that has plagued the Desert Southwest for the better portion
of the summer becomes higher amplitude once again, setting the stage
for yet another round of northwesterly flow across the Southeast and
the potential for multiple rounds of convection supported by ridge
riders. For now, passing disturbances in mid-level flow look to move
eastward pretty much each day Wednesday through Sunday. Thursday's
disturbance is progged to be the strongest/most organized of the
bunch (and may briefly close off), supporting nearly continuous rain
chances through the 48hr period. A rather impressive 850mb jet -- 30
to 40kts of bulk shear, not unlike what we've seen multiple times
over the past month or two -- looks to swing through coincident with
the shortwave disturbance on Thursday, so given ample forecast
MUCAPE (1500-2500 J/kg) it will not be outside of the realm of
possibility to see an isolated strong to severe storm, capable of
producing damaging wind gusts. For now, our area is outlooked in a
Day 3 Marginal Risk which only briefly clips the Thursday time
period (through 8AM), but if conditions hold, would not be surprised
to see this bumped up and carried over in coming days.

The cold front that was the impetus for Monday's storms is forecast
to have stalled out across central Georgia and will linger for the
remainder of the period, serving as yet another focus for convective
activity. The location of it (though less and less impactful with
waning strength) and any remnant boundaries from the previous day's
thunderstorms will influence axes of highest rain chances.

With PWATs in the 1.75-2" range, storms will be efficient rain
producers, and care will need to be taken to monitor potential for
flooding concerns as the week progresses. Rainfall totals from
Wednesday through Friday are between 1-2" for areas along and north
of the I-85/I-20 connector, and as high as 3" in the terrain of
north Georgia. Waterlogged soils from multiple rounds of
precipitation are likely to make downing of trees and branches
easier, possible even in sub-severe storms. Otherwise, progged
afternoon thunderstorm activity will help to tamp down temperatures
even as the airmass moderates, to right around a degree or two of
normal (in the upper-80s to low-90s) each day.

96

&&

.AVIATION...
(18Z TAFS)
Issued at 224 PM EDT Mon Aug 7 2023

Main concerns will be thunderstorms and timing. Now that a solid
line of storms appears to be taking shape we can put a little more
confidence on timing for the sites later this afternoon/evening.
CAMS still struggling with any redevelopment behind the main line
and if there will be any but for now will assume the airmass
stabilizes behind the main surge.
Added prob30 for Tuesday as most convection is forecast to remain
across central GA sites however there is some guidance suggesing
some development post 18z across metro sites. Winds outside of
TS will remain west  and gusty this afternoon.

//ATL Confidence...18Z Update...
Medium confidence precip timing
high confidence all other elements

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  89  69  90 /  60  10  20  30
Atlanta         72  89  71  91 /  50  30  20  50
Blairsville     64  82  61  84 /  50  10  10  40
Cartersville    69  87  69  89 /  50  20  20  50
Columbus        75  94  73  92 /  20  60  40  60
Gainesville     71  87  69  89 /  60  10  10  40
Macon           73  94  72  92 /  30  50  40  50
Rome            69  88  68  89 /  50  20  20  60
Peachtree City  71  90  69  91 /  40  40  30  50
Vidalia         76  95  73  92 /  20  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ038-039-049>051-
058>062-066>076-078>086-089>098-102>113.

Excessive Heat Warning until 8 PM EDT this evening for GAZ072-
073-080>084-089>096-102>108.

&&

SHORT TERM...30
LONG TERM....KAL
AVIATION...30
Hazardous weather outlook, Aug 7, 4:53 AM EDT, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
453 AM EDT Mon Aug 7 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
453 AM EDT Mon Aug 7 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Northern Georgia has an Enhanced Risk (level 3 of 5) of
thunderstorms with damaging winds between 3 PM and 10 PM today.
This risk area includes the Atlanta Metro. The strongest storms
may produce 50 to 70 mph wind gusts, with isolated gusts near 80
mph not out of the realm of possibility. Winds of this magnitude
may cause widespread tree and power line damage if they
materialize. Please heed any warnings issued for your area.

A Heat Advisory is in place across central Georgia from noon to 8
PM today due to expected heat indices in the 105 to 110 degree
range. Be sure to take the necessary steps to stay cool and
hydrated.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There is a Slight Risk (level 2 of 5) for thunderstorms with
damaging winds in central Georgia on Tuesday.

Periods of thunderstorm activity will continue through next
Sunday. The highest storm chances will occur during the afternoon
and evening hours each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 7, 2:21 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
221 PM EDT Mon Aug 7 2023

GAZ002-011-012-019-071900-
Chattooga GA-Walker GA-Gordon GA-Floyd GA-
221 PM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of central Floyd,
southwestern Walker, western Gordon and Chattooga Counties through
300 PM EDT...

At 220 PM EDT, a strong thunderstorm was over Trion, or near
Summerville, moving east at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Rome, Calhoun, Summerville, Trion, Resaca, Plainville, Shannon,
Lyerly, Menlo, Center Post, Pinson, Subligna, Lake Marvin, Coosa,
Cloudland, James H. Floyd State Park, Holland, Oostanaula, Tidings,
and Armuchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northwestern Georgia.

&&

LAT...LON 3465 8551 3457 8493 3421 8513 3427 8546
      3463 8553
TIME...MOT...LOC 1820Z 255DEG 27KT 3456 8529

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 7, 2:23 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
223 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     Tstm Wnd Dmg     Fort Oglethorpe         34.94N 85.26W
08/07/2023                   Catoosa            GA   Emergency Mngr

            Trees down in Chickamauga battelfield.

&&
Special weather statement, Aug 7, 2:25 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
225 PM EDT Mon Aug 7 2023

GAZ014-015-071915-
Dawson GA-Lumpkin GA-
225 PM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of Lumpkin and central
Dawson Counties through 315 PM EDT...

At 225 PM EDT, a strong thunderstorm was near Auraria, or near
Dahlonega, moving east at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dahlonega, Dawsonville, Amicalola Falls State Park, Camp Merrill,
Juno, Fausett Lake, Auraria, Porter Springs, Nimblewill, McKee, Len
Foote Hike Inn, Garland, and Gooch Mountain Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central and northeastern Georgia.

&&

LAT...LON 3457 8386 3444 8396 3442 8425 3456 8429
      3465 8406 3464 8404 3466 8403 3469 8395
TIME...MOT...LOC 1825Z 255DEG 27KT 3452 8406

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 7, 2:33 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
233 PM EDT Mon Aug 7 2023

GAZ014-022-023-071915-
Hall GA-Dawson GA-Forsyth GA-
233 PM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of northern Forsyth,
southeastern Dawson and west central Hall Counties through 315 PM
EDT...

At 233 PM EDT, a strong thunderstorm was over Coal Mountain, or near
Cumming, moving east at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gainesville, Cumming, Oakwood, Matt, Silver City, Chestatee,
Oscarville, Coal Mountain, and War Hill Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central Georgia.

&&

LAT...LON 3421 8418 3430 8420 3440 8396 3435 8381
      3421 8384
TIME...MOT...LOC 1833Z 254DEG 28KT 3428 8409

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 7, 2:50 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
250 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     Tstm Wnd Gst     1 ENE Rocky Face        34.81N 85.00W
08/07/2023  M58 MPH          Whitfield          GA   Mesonet

            Mesonet station DW2659 Dalton.

&&
Special weather statement, Aug 7, 2:51 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Mon Aug 7 2023

GAZ021-022-033-071930-
North Fulton GA-Cherokee GA-Forsyth GA-
251 PM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of southeastern
Cherokee, northwestern Forsyth and northeastern Fulton Counties
through 330 PM EDT...

At 251 PM EDT, a strong thunderstorm was over Union Hill, or 7 miles
southeast of Canton, moving east at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Canton, Cumming, Milton, Free Home, Buffington, Hickory Flat, Drew,
Union Hill, Coal Mountain, Hightower, Birmingham, Matt, Holbrook,
Lathemtown, and Ducktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central Georgia.

&&

LAT...LON 3427 8408 3413 8413 3412 8446 3422 8448
      3434 8425 3434 8417
TIME...MOT...LOC 1851Z 253DEG 20KT 3419 8439

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:00 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee30 min
Aug 6, 8:23 PM EDTSevere Thunderstorm WarningFFCStewart, Webster52 min
Aug 6, 8:24 PM EDTSpecial Weather StatementFFCSumter36 min
Aug 6, 8:27 PM EDTSpecial Weather StatementFFCStewart33 min
Aug 6, 9:18 PM EDTSpecial Weather StatementFFCCrisp42 min
Aug 7, 3:16 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 46 more17 hr
Aug 7, 1:39 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCDade51 min
Aug 7, 1:42 PM EDTExcessive Heat WarningFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 16 more6 hr
Aug 7, 1:59 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCatoosa, Dade, Walker, Whitfield46 min
Aug 7, 2:21 PM EDTSpecial Weather StatementFFCChattooga, Floyd39 min
Aug 7, 2:22 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCatoosa, Fannin, Gilmer, Murray, Walker, Whitfield38 min
Aug 7, 2:25 PM EDTSpecial Weather StatementFFCDawson, Lumpkin50 min
Aug 7, 2:33 PM EDTSpecial Weather StatementFFCForsyth, Hall42 min
Aug 7, 2:45 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Gordon, Murray, Pickens, Union45 min
Aug 7, 2:51 PM EDTSpecial Weather StatementFFCForsyth39 min
Aug 7, 2:58 PM EDTSpecial Weather StatementFFCBartow, Chattooga, Floyd47 min
Aug 7, 2:58 PM EDTSpecial Weather StatementFFCMurray, Whitfield32 min
Aug 7, 3:03 PM EDTSpecial Weather StatementFFCBanks, Cobb, Forsyth, Hall, White42 min
Aug 7, 3:14 PM EDTSpecial Weather StatementFFCBibb46 min
Aug 7, 3:20 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee40 min
Aug 7, 3:28 PM EDTSevere Thunderstorm WarningFFCDawson, Gilmer, Gordon, Lumpkin, Pickens, White47 min
Aug 7, 3:32 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCFannin, Lumpkin, Towns, Union, White43 min
Aug 7, 3:45 PM EDTSpecial Weather StatementFFCBartow30 min
Aug 7, 3:46 PM EDTSpecial Weather StatementFFCBanks, Barrow, Jackson29 min
Aug 7, 3:49 PM EDTSpecial Weather StatementFFCChattooga, Floyd26 min
Aug 7, 3:50 PM EDTSpecial Weather StatementFFCWashington, Wilkinson25 min
Aug 7, 3:59 PM EDTSpecial Weather StatementFFCForsyth31 min
Aug 7, 4:03 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Dawson, Forsyth, Hall, Lumpkin and 1 more42 min
Aug 7, 4:08 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison40 min
Aug 7, 4:10 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Polk50 min
Aug 7, 4:16 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington29 min
Aug 7, 4:26 PM EDTSpecial Weather StatementFFCHaralson, Polk34 min
Aug 7, 4:26 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, White34 min
Aug 7, 4:33 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton, Gwinnett, Hall42 min
Aug 7, 4:36 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Gwinnett39 min
Aug 7, 4:40 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCBartow, Chattooga, Floyd, Gordon, Haralson, Paulding and 1 more50 min
Aug 7, 4:44 PM EDTSpecial Weather StatementFFCCoweta31 min
Aug 7, 4:46 PM EDTSpecial Weather StatementFFCDouglas29 min
Aug 7, 4:50 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Jackson, Madison40 min
Aug 7, 4:56 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett34 min
Aug 7, 4:58 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCarroll, Haralson32 min
Aug 7, 5:00 PM EDTSevere Thunderstorm WarningFFCBartow, Carroll, Cherokee, Cobb, Douglas, Paulding45 min
Aug 7, 5:04 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Gwinnett, Jackson, Oconee, Walton41 min
Aug 7, 5:07 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCoweta, Fayette38 min
Aug 7, 5:09 PM EDTSevere Thunderstorm WarningFFCBibb, Jones, Twiggs, Wilkinson21 min
Aug 7, 5:10 PM EDTSpecial Weather StatementFFCJefferson35 min
Aug 7, 5:12 PM EDTSpecial Weather StatementFFCFulton33 min
Aug 7, 5:16 PM EDTSpecial Weather StatementFFCRockdale, Walton29 min
Aug 7, 5:16 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCarroll, Douglas, Fulton29 min
Aug 7, 5:20 PM EDTSevere Thunderstorm Warning Destructive damage threatFFCCoweta, Fayette25 min
Aug 7, 5:27 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, DeKalb, Douglas, Forsyth, Fulton and 1 more48 min
Aug 7, 5:29 PM EDTSevere Thunderstorm WarningFFCMorgan, Newton, Oconee, Rockdale, Walton46 min
Aug 7, 5:30 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCClayton, Fayette, Henry, Spalding30 min
Aug 7, 5:37 PM EDTSevere Thunderstorm WarningFFCCarroll, Clayton, Coweta, Douglas, Fayette, Fulton and 1 more38 min
Aug 7, 5:38 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCClayton, DeKalb, Fulton37 min
Aug 7, 5:45 PM EDTSpecial Weather StatementFFCHeard45 min
Aug 7, 5:46 PM EDTSevere Thunderstorm WarningFFCClarke, Oconee, Oglethorpe, Wilkes44 min
Aug 7, 5:54 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Henry, Meriwether, Newton and 3 more35 min
Aug 7, 5:55 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCClayton, DeKalb, Henry, Rockdale35 min
Aug 7, 6:02 PM EDTSpecial Weather StatementFFCWashington, Wilkinson43 min
Aug 7, 6:07 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Newton, Oconee, Rockdale, Walton38 min
Aug 7, 6:11 PM EDTSpecial Weather StatementFFCMeriwether49 min
Aug 7, 6:13 PM EDTSpecial Weather StatementFFCTroup47 min
Aug 7, 6:15 PM EDTSpecial Weather StatementFFCJasper45 min
Aug 7, 6:18 PM EDTSpecial Weather StatementFFCButts, Henry, Newton, Pike, Spalding27 min
Aug 7, 6:20 PM EDTSpecial Weather StatementFFCGreene, Hancock, Putnam, Taliaferro, Warren, Wilkes25 min
Aug 7, 6:22 PM EDTSevere Thunderstorm WarningFFCJefferson, Johnson, Washington, Wilkinson38 min
Aug 7, 6:25 PM EDTSpecial Weather StatementFFCTwiggs35 min
Aug 7, 6:25 PM EDTSevere Thunderstorm WarningFFCJasper, Putnam50 min
Aug 7, 6:29 PM EDTSevere Thunderstorm WarningFFCClarke, Greene, Jasper, Morgan, Oconee, Oglethorpe and 1 more46 min
Aug 7, 6:34 PM EDTSevere Thunderstorm WarningFFCCrawford, Monroe, Upson41 min
Aug 7, 6:37 PM EDTSpecial Weather StatementFFCBibb38 min
Aug 7, 6:55 PM EDTSpecial Weather StatementFFCWarren35 min
Aug 7, 6:59 PM EDTSpecial Weather StatementFFCJefferson46 min
Aug 7, 7:01 PM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Taliaferro, Warren, Washington and 1 more44 min
Aug 7, 7:03 PM EDTSevere Thunderstorm WarningFFCBibb, Jones, Monroe42 min
Aug 7, 7:05 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson40 min
Aug 7, 7:07 PM EDTSevere Thunderstorm WarningFFCBleckley, Johnson, Laurens53 min
Aug 7, 7:12 PM EDTSevere Thunderstorm WarningFFCBibb, Twiggs31 min
Aug 7, 7:28 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Twiggs, Washington, Wilkinson47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.